Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2016, 8:48 PM CDT for Jefferson County, Missouri; Monroe County, Illinois. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 8:48 PM CDT (01:48 UTC)
- Expired
- May 11, 2016, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Monroe County, IL, Jefferson County, MO
The radar
The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:56 PM CDT | HAIL 1.25 | 3 S Festus, MO | |
| May 11, 8:57 PM CDT | HAIL 1 | 2 S Festus, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
| May 11, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
690
WUUS53 KLSX 120148
SVRLSX
ILC133-MOC099-120230-
/O.NEW.KLSX.SV.W.0107.160512T0148Z-160512T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
848 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MONROE COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 848 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OLYMPIAN
VILLAGE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
FESTUS...CRYSTAL CITY...OLYMPIAN VILLAGE...MAEYSTOWN...FULTS...CHALFIN
BRIDGE AND KIDD.
THIS INCLUDES INTERSTATE 55 IN MISSOURI BETWEEN EXITS 170 AND 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3817 9053 3825 9024 3811 9013 3810 9022
3813 9025 3812 9025 3811 9026 3811 9028
3809 9029 3809 9033 3807 9037 3805 9049
TIME...MOT...LOC 0148Z 247DEG 19KT 3812 9044
HAIL...1.00IN
WIND...<50MPH
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:53 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 11, 6:53 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 PM CDT WED MAY 11 2016 .UPDATE... Issued at 514 PM CDT Wed May 11 2016 Have canceled SVR Watch in the cold pool in the wake of the earlier convection. Ample insolation has allowed destabilization across portions of central MO newd into west central IL. This area is being monitored for severe potential and based on rapid growth this morning, would expect strong/severe to develop shortly. Trends will continue to be monitored and updated as soon as possible as needed. Tilly && .SHORT TERM... (Through Late Tonight) Issued at 308 PM CDT Wed May 11 2016 Sfc low continues to lift newd thru the area this afternoon. The wrmfnt will slowly lift along with it, bringing a very unstable airmass with it. While ongoing severe TSRA continue to push ewd in IL, area across central MO continues to destabilize. This area will become the focus for the next round of storms late this afternoon thru the evening. Guidance has room for improvement in the evolution for the remainder of this event. Believe the NAM Nest, NSSL WRF and local 4km WRF are currently handling it best. Environment over much of MO is recovering well ahead of the sfc low with MUCAPE of 3000 J/kg or greater already. Based on the 18z sounding from SGF, a small cap remains in place. Expect TSRA to develop over the next few hours and move ewd thru the region during the evening hours. Focus for convection shud shift swd after Midnight tonight and out of the area by sunrise Thurs. Main questions for this eve and overnight will be timing. Storms that do develop will be capable of being severe. Tilly .LONG TERM... (Thursday through Next Wednesday) Issued at 308 PM CDT Wed May 11 2016 System to exit forecast area by Thursday morning. Could see some lingering showers and thunderstorms over far southern portions of forecast area through 18z Thursday. Then dry and cooler with highs only in the low to mid 70s and lows Thursday night in the mid 40s to low 50s. Models continue to show next frontal boundary moving into northern portions of forecast area by Friday afternoon. Some decent CAPES and convergence along front, so SPC has placed areas along and north of I70 in a marginal risk for severe storms Friday afternoon and evening. Then front exits region by day break on Saturday with dry wx for remainder of weekend. Highs will only be in the upper 50s to mid 60s. Some extended models bring next weather system into southwestern MO by Sunday with some showers/storms developing and spreading northeast towards forecast area late Sunday and Sunday night. For now only have slight chance/low end chance pops during this period. Better chances of showers and thunderstorms Monday through Wednesday with several waves of activity. Temperatures to remain at or below normal for this time of year. Byrd && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 650 PM CDT Wed May 11 2016 Not a lot of change from previous thinking. TSRA likely this evening, which may be severe. Best chances are for KSTL/KSUS/KCPS, tho can not be ruled out for KUIN. Believe activity has shifted east of KCOU. MVFR cigs are expected behind the fnt, tho timing and exactly how low cigs will be remains uncertain. The cdfnt will move thru the region, with winds shifting to the W to NW. Winds will pick up on Thurs to around 12 kts. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 11, 3:34 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT WED MAY 11 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 334 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 70 MPH ARE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Local storm report, May 11, 8:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD PARK HILLS 37.85N 90.53W
05/11/2016 ST. FRANCOIS MO PUBLIC
SEVERAL STREETS FLOODED IN PARK HILLS BETWEEN 7 PM AND
730 PM.
&&
BYRDLocal storm report, May 11, 8:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL PARK HILLS 37.85N 90.53W
05/11/2016 M2.00 INCH ST. FRANCOIS MO BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA. HAILED FOR 30
MINUTES. VEHICLE DAMAGE.
&&
KANOFSKYLocal storm report, May 11, 8:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL ST. CLAIR 38.35N 90.98W
05/11/2016 M1.00 INCH FRANKLIN MO TRAINED SPOTTER
&&
KELLYLocal storm report, May 11, 8:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL PARK HILLS 37.85N 90.53W
05/11/2016 M2.00 INCH ST. FRANCOIS MO BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA. HAILED FOR 30
MINUTES FROM 455 PM TO 525 PM. VEHICLE DAMAGE.
&&
CORRECTED EVENT TIME...REMARKS
BYRDLocal storm report, May 11, 8:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL PARK HILLS 37.85N 90.53W
05/11/2016 M2.00 INCH ST. FRANCOIS MO BROADCAST MEDIA
REPORT RELAYED BY BROADCAST MEDIA. HAILED FOR 30
MINUTES FROM 600 PM TO 630 PM. VEHICLE DAMAGE.
&&
CORRECTED EVENT TIME...REMARKS
BYRDLocal storm report, May 11, 8:29 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL LITCHFIELD 39.18N 89.66W
05/11/2016 M0.70 INCH MONTGOMERY IL TRAINED SPOTTER
&&
KELLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| May 11, 7:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis, Warren | 41 min |
| May 11, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 36 min |
| May 11, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 42 min |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 48 min |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 48 min |
| May 11, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 8:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| May 11, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 45 min |
| May 11, 8:15 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Washington | 30 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| May 11, 9:18 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Jefferson, Sainte Genevieve, Washington | 6 hr |
| May 11, 9:24 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| May 11, 9:24 PM CDT | Special Weather Statement | LSX | Callaway | 51 min |
| May 11, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| May 11, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Jefferson, Sainte Genevieve, Saint Francois, Washington | 61 min |
| May 11, 9:53 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 46 min |
| May 11, 10:31 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 59 min |
| May 11, 11:51 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| May 12, 9:12 AM CDT | River Flood Warning | LSX | Jefferson | 3 days |
| May 12, 9:36 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 5 days |
| May 12, 10:21 AM CDT | River Flood Warning | LSX | Reynolds | 45 hr |
| May 12, 2:41 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| May 11, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 8 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.